advertisement

Depression

Question
Posted by: Anonymous | 2018/08/06

Q.

Is Lexamil the reason for my low sex drive?

I am using lexamil 10mg now and I am really stressed out about the low sex drive....is it a definite or varies it from person to person?? Feeling a bit tired and hungry...but mostly stressed out about the low sex drive??

Expert's Reply

A.

Depression expert
- 2018/08/09

Possibly so.  Lexamil is a trade name for the drug Escitalopram, a popular antidepressant. Depression itself can cause a lower sex drive, and so do  many of the antidepressant drugs now available.  None of them cause this side-effect in everyone who takes them, some do so only rarely.  So do discuss this with your doctor, as you may well be better suited by a different drug, which may not affect you in this way. 
You don't mention how long you have been taking the drug, as most drugs show their side-effects more in the first few weeks, and then they usually diminish.
To use an antidepressant properly, once you have found one that suits you, it's important to remain on it for around 9 months, as if one stops earlier, even if feeling fine, there's an increased risk of a relapse of the depression.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.